Alert archive / Texas / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 103, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 3, 2024, 4:20 AM CDT for Hardin County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2024, 4:20 AM CDT (09:20 UTC)
- Expired
- May 3, 2024, 4:45 AM CDT
- In force
- 25 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Hardin County, TX
The radar
The Lake Charles radar (KLCH), 115 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:58 AM CDT, 22 minutes earlier.
Area forecast discussion, May 3, 3:58 AM CDT, 22 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 358 AM CDT Fri May 3 2024 ...New SHORT TERM, LONG TERM, MARINE... .SHORT TERM... (Today through Sunday night) Issued at 316 AM CDT Fri May 3 2024 Convection has begun to redevelop over the last hour in association with the next in a series of shortwaves working across the region within the southwesterly flow aloft. Away from the convection, areas of light fog have developed in response to the light winds and abundant surface water. Expect this fog to be disrupted by any approaching convection, but should otherwise dissipate by 14Z as low level winds increase. CAMS guidance has done a very poor job depicting convective evolution over the last 24 hours and the convection currently ongoing is about three hours earlier than most CAMS were indicating so nearly all of them are presently being discounted in favor of broader trends in the first 12 hours. No changes were made to the ongoing Flash Flood Watch which continues to highlight the most susceptible areas based on yesterday's rainfall and the latest flash flood guidance. While forecast QPF totals are not expected to be nearly as high as was seen yesterday, it's not going to take much to overwhelm already full catch basins across Southeast Texas and parts of southwest Louisiana. Expect convection to lift off to the north by mid afternoon and largely ending by 22-23Z. Similar to this morning, conditions should be generally favorable for areas of light fog tonight into Saturday morning. Another shortwave will pass north of the region Saturday afternoon potentially initializing isolated to widely scattered convection across interior parts of Southeast Texas and Central Louisiana, but likely not making as far south as the I-10 corridor. By Sunday, yet another shortwave will push across the region and this one looks to be closer to the coast allowing for scattered convection to develop across much of the region. Jones && .LONG TERM... (Monday through Friday) Issued at 316 AM CDT Fri May 3 2024 A drier pattern will offer a reprieve from the rain through much of the upcoming work week as drier mid and upper level air will advect into the region. The down side to the drier conditions will be increasing temperatures with afternoon highs climbing into the lower 90s across interior Southeast Texas and central Louisiana and upper 80s closer by Wednesday through the end of the week. In an airmass more typical of summer, any surge of moisture would have the potential to produce some diurnally driven afternoon convection, but these would be isolated and short lived. Jones && .AVIATION... (06Z TAFS) Issued at 1132 PM CDT Thu May 2 2024 Not a lot has changed in the thinking as far as the aviation forecast goes. Low clouds have started to develop with KARA/KLFT already at MVFR levels, and the other terminals should follow suit over the next couple of hours. The next issue will be the potential for redevelopment of shower activity toward daybreak. With the very moist airmass staying around and plenty of low level boundaries, nocturnal shower activity is expected to move in at KBPT by 03/10z then spreading to the other terminals after 03/13z. Convective activity is expected to increase during the morning hours as an upper level disturbance moves toward the area. MVFR to IFR conditions from the showers and storms. Shower activity is expected to end during the mid to late afternoon with some VFR conditions possible at the terminals. Rua && .MARINE... Issued at 316 AM CDT Fri May 3 2024 Widespread showers and thunderstorms will develop through the morning and continue through early afternoon before moving inland. Moderate onshore flow will develop away from storms and small craft should exercise caution through tonight. Light onshore flow and low seas will prevail through the rest of the upcoming week. && .PRELIMINARY POINT TEMPS/POPS... AEX 79 65 86 66 / 80 20 30 10 LCH 81 70 84 71 / 80 10 10 10 LFT 82 70 86 71 / 80 10 10 0 BPT 82 71 84 72 / 60 10 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...Flood Watch through this evening for LAZ027>032-141. TX...Flood Watch through this evening for TXZ180-201-259>262-515-516. GM...None. && SHORT TERM...66 LONG TERM....66 AVIATION...66
In the hours before
Special weather statement, May 3, 4:15 AM CDT, 5 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
415 AM CDT Fri May 3 2024
TXZ201-030945-
Hardin TX-
415 AM CDT Fri May 3 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL HARDIN COUNTY THROUGH
445 AM CDT...
At 415 AM CDT, Doppler radar was tracking a strong thunderstorm near
Thicket, moving east at 20 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vegetation and outdoor objects is possible.
Locations impacted include...
Kountze, Saratoga, Thicket, and Honey Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3041 9470 3050 9433 3024 9430 3027 9465
3038 9469
TIME...MOT...LOC 0915Z 264DEG 19KT 3033 9467
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
JonesThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 2:39 AM CDT | Special Marine Warning | LCH | 36 min | |
| May 3, 3:04 AM CDT | Special Marine Warning | LCH | 26 min | |
| May 3, 3:28 AM CDT | Special Marine Warning | LCH | 32 min | |
| May 3, 3:52 AM CDT | Special Marine Warning | LCH | 23 min | |
| May 3, 4:28 AM CDT | Special Marine Warning | LCH | 32 min | |
| May 3, 4:56 AM CDT | Special Marine Warning | LCH | 34 min | |
| May 3, 5:50 AM CDT | Special Marine Warning | LCH | 25 min | |
| May 3, 6:06 AM CDT | Special Marine Warning | LCH | 24 min | |
| May 3, 6:19 AM CDT | Special Marine Warning | LCH | 26 min | |
| May 3, 4:15 AM CDT | Special Weather Statement | LCH | Hardin | 30 min |
| May 3, 4:45 AM CDT | Special Weather Statement | LCH | Hardin | 30 min |
| May 3, 4:53 AM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper | 37 min |
| May 3, 5:33 AM CDT | Special Weather Statement | LCH | Hardin | 27 min |
| May 3, 5:34 AM CDT | Special Weather Statement | LCH | Hardin | 26 min |
| May 3, 5:41 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper | 3 hr |
| May 3, 7:07 AM CDT | Flash Flood Warning | LCH | Hardin, Jefferson, Orange | 3 hr |
| May 3, 8:39 AM CDT | Areal Flood Warning | LCH | Hardin, Jasper, Orange, Tyler | 24 hr |
| May 3, 11:51 AM CDT | Flash Flood Warning | LCH | Hardin | 5 hr |
| May 3, 12:56 PM CDT | Special Weather Statement | LCH | Orange | 34 min |
| May 3, 2:09 PM CDT | Flash Flood Warning | LCH | Hardin, Jefferson, Orange | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.